MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number DIS150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150, disposable marked spring tip guidewire, was being tested prior to a procedure on (b)(6) 2023 when it was reported, ¿guidewire broke.".There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed with an alternate same device causing a 2-minute delay in the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Correction to evaluation: the device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined, however, based on the provided photo; a possible cause of this event could be excessive force.The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: the guidewire should not be advanced if resistance is met without determining the cause and taking remedial action.Carefully inspect the unit to verify that the sterile package of the product has not been damaged in shipment.Remove the guidewire from packaging and remove the tape attached to wire.Carefully inspect it for any damage that may have occurred during transit or handling.Guidewire is inserted through the biopsy channel of an endoscope with the spring tip to be located just past the esophagogastric (e.G.) junction into the gastric cavity.The endoscope is then withdrawn.The guidewire should be monitored externally using markings as dental arch reference points before and during dilatation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150, disposable marked spring tip guidewire, was being tested prior to a procedure on (b)(6) 2023 when it was reported, ¿guidewire broke." there was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed with an alternate same device causing a 2-minute delay in the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: the guidewire should not be advanced if resistance is met without determining the cause and taking remedial action.Carefully inspect the unit to verify that the sterile package of the product has not been damaged in shipment.Remove the guidewire from packaging and remove the tape attached to wire.Carefully inspect it for any damage that may have occurred during transit or handling.Guidewire is inserted through the biopsy channel of an endoscope with the spring tip to be located just past the esophogastric (e.G.) junction into the gastric cavity.The endoscope is then withdrawn.The guidewire should be monitored externally using markings as dental arch reference points before and during dilatation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
DISPOSABLE MARKED SPRING TIP GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18245174
Report Number3007305485-2023-00244
Device Sequence Number6600683
Product Code OCY
UDI-Device Identifier10653405986553
UDI-Public(01)10653405986553(17)250417(10)202304185
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2025
Device Catalogue NumberDIS150
Device Lot Number202304185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by ManufacturerNot provided
01/09/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/08/2024
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic